| Catalog Number |
03.108.005 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021 the patient underwent the open reductional internal fixation surgery for proximal femur with the aiming block and 2.8mm kirschner wire.During the surgery with locking compression plate (lcp) pediatric hip plate, the surgeon smoothly completed the procedure of passing the positioning wire 2.0mm through the positioner for aiming block and proceeded to the next step, the step of passing the kirschner wire 2.8mm through the aiming block, but there was a feeling of discomfort when inserting the kirschner wire 2.8mm and hard to insert.However, it was forcefully inserted.As a result of forced insertion, kirschner wire 2.8mm could not be removed from the aiming block and the surgeon decided not to use them.The surgery was performed freehand by the surgeon and was completed successfully within thirty (30) minutes delay.The patient outcome is reported as stable.The surgeon commented that he previously experienced discomfort when inserting kirschner wire 2.8 mm into the aiming block.No further information is available.This report is for one (1) 2.8mm kirschner wire spade point 200mm.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- visual analysis of the returned sample revealed that k-wire ø2.8 w/spade point tip the device was deformed all over and it was slightly bent.The dimensional inspection was not performed due to alleged complaint condition.Overall functional test cannot be performed the k-wire was struck inside the aiming block tried to pull it out, but it is still stuck inside thus confirming the complaint condition.The observed condition of k-wire ø2.8 w/spade point tip in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for k-wire ø2.8 w/spade point tip.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot =dhr cannot be performed since the lot number is unk,dhr cannot be performed since the lot number is unk.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that k-wire ø2.8 w/spade point tip the device was deformed, and no other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Functional test cannot be performed since only pictures were received but the alleged condition can be confirmed since the k wire was deformed might be the reason for the alleged complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for k-wire ø2.8 w/spade point tip.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Dhr cannot be performed since the lot number is unk.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.